Weaning down on Prednisone is a miserable experience.

A place to discuss all things treatment-related. Medications, IVs, midlines, PICC lines, NG tubes, sub-q pumps, home health care, etc. Also includes alternative and homeopathic remedies including NAET, vitamins, liver detoxing, and more for active HG and TTC preparation.

Moderators: JennyK, mammaclare, nomore

Weaning down on Prednisone is a miserable experience.

Postby leahmsilverman » Mar 10, 2013 4:11 pm

Is it just me? I mean, the highest dose I ever took was 10mg. I've been safely weaning down by 2.5mg a week (I'm just now at taking 2.5mg a day) and this has been awful! Every time I take a drop down I go through a couple of days of wicked migraines. I've dealt with migraines all of my life, and I've never had them as bad as I've had in the last couple of weeks. And that is generally accompanied by serious fatigue and a couple of days of feeling crappier than normal. ("normal". you know. hg normal.)

Has anyone else had this much trouble weaning from prednisone? For crying out loud, I was barely taking a dose high enough worth mentioning. It has been awful. I can't wait to be done with this.
DS 12/22/08, hg from 10wks to birth
DS 09/15/10, hg from 6wks to birth
DS due in 08/2013, hg from 4wks to birth
Image
Image
Image



Certified Lactation Counselor (CLC)
leahmsilverman
Been There Done That
 
Posts: 388
Joined: Dec 04, 2012 10:03 pm

Re: Weaning down on Prednisone is a miserable experience.

Postby jarezuny » Mar 10, 2013 8:18 pm

I'm so sorry! I hated weaning, too, but it was because I started feeling so nauseous again once I got below 30mg or something. ANY side effect sucks. It's so not fair! Hopefully this will be the last of the migraines for you...
-Jessica

Mom to Ewan (9/27/02) and Laren (9/03/09)
jarezuny
HG Expert
 
Posts: 1549
Joined: Jun 07, 2009 6:00 pm
Location: Toronto

Re: Weaning down on Prednisone is a miserable experience.

Postby DebbieS » Mar 10, 2013 9:46 pm

Sorry you are having problems weaning. I have heard the last stage of the weaning is the hardest as your adrenal glands need to get back into gear again. Not sure what dose your tablets come in, but you could ask your Dr about decreasing in 1mg increments instead.
Deb
3xHG
DS 2003; Loss 2005.
DD 2007.
DebbieS
Devoted to You
 
Posts: 1260
Joined: May 20, 2006 7:47 am
Location: Australia

Re: Weaning down on Prednisone is a miserable experience.

Postby joy_g » Mar 11, 2013 12:04 pm

yep...i hate weaning from prednisone. first time i ended the standard burst/taper, i had a knock-me-down migraine for almost 4 days.
i haven't had the headaches that severe though in reaction to going down by 2.5mgs. you could def try 1mg increments. not sure if anything on the safe list helps your migraines, but i've found some slight, occasional relief from the aspirin-free excedrin. it's not much, but better than nothing.
just call me Mighty Mom. (mighty what i'm not gonna say.)
DD May 2008
DS New Year's Eve, 2011
DD May 2013 HG 5w-delivery every single time.
joy_g
Opinionated HGer
 
Posts: 645
Joined: Jul 08, 2011 5:29 am
Location: tampa, florida


Return to Medications, Treatments & Alternative Therapies

Who is online

Users browsing this forum: No registered users and 1 guest